Alert archive / Wisconsin / Areal Flood Advisories in 2011
Areal Flood Advisory 9, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood advisory at Jun 19, 2011, 3:14 AM CDT for Chippewa County, Eau Claire County, Wisconsin. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 3:14 AM CDT (08:14 UTC)
- Expired
- Jun 19, 2011, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Chippewa County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 118 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
202
WGUS83 KMPX 190814
FLSMPX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 AM CDT SUN JUN 19 2011
WIC017-035-191100-
/O.NEW.KMPX.FA.Y.0009.110619T0814Z-110619T1100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA WI-EAU CLAIRE WI-
314 AM CDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD ADVISORY FOR...
EASTERN CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
EASTERN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 600 AM CDT
* AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL SLOWLY PUSHING EAST ACROSS THE ADVISORY
AREA. DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAVE
FALLEN OVER FAR EASTERN PORTIONS OF CHIPPEWA AND EAU CLAIRE
COUNTIES OVER THE PAST 3 HOURS...AND THIS IS ON TOP OF 2 TO 4
INCHES THAT FELL ON SOME LOCATIONS IN THE ADVISORY AREA SATURDAY
EVENING. AN ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED
THROUGH 600 AM.
* RUNOFF FROM THIS RAINFALL WILL CAUSE MINOR FLOODING TO OCCUR...
ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME
LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING INCLUDE...BATEMAN...
BOYD...BRACKETT...CADOTT...CORNELL...FAIRCHILD...FALL CREEK...
FOSTER...HOLCOMBE...JIM FALLS...LAKE WISSOTA...LUDINGTON AND
STANLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
&&
LAT...LON 4459 9142 4523 9131 4524 9092 4507 9091
4459 9092
$$
JPC1 follow-up statement
451
WGUS83 KMPX 191052
FLSMPX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 AM CDT SUN JUN 19 2011
WIC017-035-191107-
/O.EXP.KMPX.FA.Y.0009.000000T0000Z-110619T1100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA WI-EAU CLAIRE WI-
552 AM CDT SUN JUN 19 2011
...THE FLOOD ADVISORY THAT WAS IN EFFECT FOR EASTERN EAU CLAIRE AND
EASTERN CHIPPEWA COUNTIES IN WEST CENTRAL WISCONSIN WILL BE ALLOWED
TO EXPIRE AT 600 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA.
STREAMS AND CREEKS IN THE ADVISORY AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4459 9142 4523 9131 4524 9092 4507 9091
4459 9092
$$
JPCWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at Jun 18, 11:45 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 18, 11:45 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 PM CDT SAT JUN 18 2011
.UPDATE...
ADDED 06Z TAF DISCUSSION BELOW.
&&
.DISCUSSION...
INTERESTING SCENARIO TODAY AS CONVECTION DEVELOPED NORTHEAST FROM
WESTERN IA INTO THE TWIN CITIES...NEARLY PERPENDICULAR TO THE
SURFACE TROF ACROSS THE LOCAL AREA. THE CONVECTION WAS TAPPING
HIGH LEVEL MOISTURE FROM AN OVERNIGHT COMPLEX TO OUR SOUTH. THIS
HAS LEAD TO EFFICIENT RAIN PRODUCERS WITH REPORTS OF A HALF INCH
IN 15 MINUTES RECEIVED WITHIN THE HOUR. THE HIGH LEVEL MOISTURE
PLUME IS ALIGNED WITH THE 850-700MB DEW POINT AXIS. THERE IS ALSO
THE INDICATION OF A MID LEVEL WAVE OVER FAR SOUTHWEST MN AS WELL.
SHORT TERM MODEL GUIDANCE PICKS UP ON THIS FEATURE AND DEEPENS IT
INTO A CLOSED LOW NEAR KDLH OVERNIGHT. THINKING IS THAT SHOWERS AND
THUNDERSTORMS WILL CONTINUE IN THE MOIST PLUME AS WELL AS
INCREASE IN COVERAGE AND INTENSITY TO THE NORTH AND EAST OF THE
TWIN CITIES. THEREFORE...EXPANDED THE FLOOD WATCH INTO WEST
CENTRAL WI AND TO THE NORTH OF THE TWIN CITIES INTO SUNDAY
MORNING.
DRYING SHOULD HAVE SPREAD INTO EASTERN MN BY SUNDAY MORNING IN THE
WAKE OF THE LOW/TROF WITH THE THREAT FOR RAIN ENDING OVER WEST
CENTRAL WI BY AFTERNOON. THE DRY PERIOD WILL LAST SUNDAY NIGHT
ACROSS WI BUT SHOWERS AND THUNDERSTORM CHANCES WILL BE ON THE
INCREASE ACROSS THE MN CWA AS A MASSIVE STORM SYSTEM IN THE
ROCKIES BEGINS TO MOVE SLOWLY EAST. GFS/ECMWF ARE IN PRETTY GOOD
AGREEMENT ON THE FORWARD SPEED ON THIS SYSTEM...BRINGING A 995MB
LOW INTO SW MN BY TUESDAY EVENING. DIVERGENCE THEN SETS IN BEYOND
THIS PERIOD AS THE GFS AND ECMWF GO OPPOSITE DIRECTIONS WITH THE
UPPER LOW. PREEPD INDICATED THAT THE ECMWF SOLUTION BEYOND TUESDAY
WAS SUSPECT. SHOWERS AND THUNDERSTORMS WILL BE A COMMON THEME IN
THE FORECAST FROM MONDAY THROUGH TUESDAY NIGHT. SOUTHERN MN AND
ADJOINING AREAS OF WI WILL BE MOST VULNERABLE FOR ALL FORMS OF
SEVERE WEATHER. ANOTHER CONCERN WILL BE THE FLOODING
POTENTIAL WITH SOUTHERN MN IN THE HOT SEAT ONCE AGAIN AS PW'S POOL
INTO THE 1.6 TO 1.9 INCH RANGE WHICH IS AT OR ABOVE 2 STANDARD
DEVIATIONS.
WEDNESDAY SHOULD HAVE PLENTY OF SHOWERS WITH ISOLATED
THUNDERSTORMS WITH A SLOW DRYING TREND OCCURRING FROM WEST TO EAST
ON THURSDAY. ACTUALLY ENDED THE FORECAST WITH DRY WEATHER FOR
FRIDAY AND SATURDAY.
&&
.AVIATION.../06Z TAF ISSUANCE/
MID LEVEL LOW PRESSURE TROUGH MOVING SLOWLY EAST THROUGH EAST
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE THIS EVENING
WITH STILL A RISK OF THUNDER AND KEAU UNTIL ABOUT 09Z. OTHERWISE
IFR TO VLIFR CIGS AND FOG ARE LIKELY TO DEVELOP OVER MANY OF THE
MN TAF SITES OVERNIGHT. SCT-BKN HIGH CLOUDS MAY LIMIT THIS
DEVELOPMENT IN A FEW AREAS BUT TEMPS AND DEW POINTS ALREADY CLOSE.
THESE LOW CONDITIONS NOT LIKELY TO LAST LONG DUE TO THE VERY SHORT
NIGHTS THIS TIME OF YEAR AND HAVE IMPROVED CIGS AND VSBYS AFTER
13Z. THE REMNANTS OF THE TROUGH OVER WISCONSIN MAY LIMIT THE
LOW CONDITIONS THERE. THE REST OF THE DAY AND EVENING SHOULD
FEATURE QUIET WEATHER WITH MORNING CIGS LIFTING TO SCT-BKN CU AND
THINNING OUT LATER IN THE AFTERNOON. WINDS ALL LIGHT EAST TO
SOUTHEAST LESS THAN 10 KNOTS.
KMSP...CONDITIONS LOWER TO IFR IN CIGS AND FOG OVERNIGHT AND
POSSIBLY VLIFR FOR AN HOUR OR TWO. CONFIDENCE NOT HIGH FOR THIS
DUE TO CLIMATOLOGY NOT FAVORING THESE CONDITIONS. BUT TEMPS AND
DEW POINTS CLOSE AFTER THE ALMOST ALL DAY RAIN. CONDITIONS SHOULD
IMPROVE RAPIDLY DURING THE MORNING BUT THERE MAY BE A PERIOD OF
MVFR TO LOW VFR CIGS INTO THE AFTERNOON. VFR EXPECTED BY MID
AFTERNOON AND REMAINING VFR THROUGH THE REST OF THE PERIOD. EAST
TO SOUTHEAST WINDS LESS THAN 10 KNOTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH UNTIL 10 AM CDT SUNDAY FOR CHISAGO-ISANTI-KANABEC.
WI...FLOOD WATCH UNTIL 10 AM CDT SUNDAY FOR BARRON-DUNN-POLK-RUSK-ST.
CROIX.
&&
RAH/JPRHazardous weather outlook, Jun 18, 9:39 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 939 PM CDT SAT JUN 18 2011 MNZ045-053-063-078-085-WIZ014>016-023>028-191030- KANABEC-CHISAGO-WASHINGTON-GOODHUE-STEELE-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 939 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ON TONIGHT... THUNDERSTORMS ARE STILL LIKELY IN A FEW AREAS INTO THE OVERNIGHT HOURS WHICH COULD CONTINUE TO CAUSE HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL INCREASE AGAIN MONDAY AND TUESDAY AS A STRONG AREA OF LOW PRESSURE TRACKS NEAR THE MINNESOTA IOWA BORDER. TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>044-047>052-054>062-064>070-073>077-082>084-091>093-191030- DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE- WATONWAN-BLUE EARTH-WASECA-MARTIN-FARIBAULT-FREEBORN- 939 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT AREAS OF DENSE FOG ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORM CHANCES WILL INCREASE AGAIN MONDAY AND TUESDAY AS A STRONG AREA OF LOW PRESSURE TRACKS NEAR THE MINNESOTA IOWA BORDER. TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 18, 9:55 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
955 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 SW EAU CLAIRE 44.80N 91.52W
06/18/2011 EAU CLAIRE WI LAW ENFORCEMENT
A THREE FOOT MUD SLIDE OCCURRED NEAR MILE MARKER 63 ON
INTERSTATE 94 NEAR EAU CLAIRE.
&&
JLTLocal storm report, Jun 18, 9:57 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
957 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD EAU CLAIRE 44.82N 91.49W
06/18/2011 EAU CLAIRE WI LAW ENFORCEMENT
SIGNIFICANT STREET FLOODING OCCURRED AROUND IN THE CITY
OF EAU CLAIRE DUE TO RAINFALL AMOUNTS OF FOUR INCHES IN
LESS THAN 2 HOURS.
&&
JLTSpecial weather statement, Jun 18, 10:00 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1000 PM CDT SAT JUN 18 2011 WIZ016-027-190400- CHIPPEWA-RUSK- 1000 PM CDT SAT JUN 18 2011 ...THUNDERSTORMS MOVING OVER CHIPPEWA AND RUSK COUNTIES THROUGH 1100 PM CDT... AT 957 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR HOLCOMBE. THESE STORMS WAS MOVING NORTHEAST AT 20 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... HOLCOMBE. SHELDON. CONRATH. LADYSMITH. TONY. GLEN FLORA. LAT...LON 4558 9080 4517 9101 4521 9127 4564 9116 TIME...MOT...LOC 0259Z 194DEG 19KT 4527 9111
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:09 PM CDT | Areal Flood Advisory | MPX | Chippewa, Dunn, Eau Claire, Pepin | 5 hr |
| Jun 18, 8:19 PM CDT | Areal Flood Advisory | MPX | Chippewa, Eau Claire | 4 hr |
| Jun 18, 8:20 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 25 min |
| Jun 18, 8:49 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 56 min |
| Jun 18, 8:57 PM CDT | Flash Flood Warning | MPX | Chippewa, Eau Claire | 6 hr |
| Jun 18, 10:00 PM CDT | Special Weather Statement | MPX | Rusk | 60 min |
Nearby
Areal Flood Advisories in Wisconsin, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.